Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is there an eye drop to keep eyes clean and relaxed? Eyes water after driving or sitting in front of PC

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 101 Questions
is there any eye drop or any other medicine which will keep my eyes clean and relaxed, my eyes becomes watery red after driving and continuously, or stting in front of PC, I am also suffering from shortsightedness please advice.
Posted Tue, 22 May 2012 in Vision and Eye Disorders
Answered by Dr. Mihir Shah 1 hour later

Thanks for the query.

From what you have described, you seem to have developed a condition known as dry eyes (dysfunctional tear syndrome).
Decreased rate of blinking while working on computers leads to instability of the tear film of the eyes. This leads to feeling of dryness, irritation, redness and a reflex watering from the eyes.
There is no single magic remedy for this problem. Following set of measures can be undertaken together to get relief:

1.     Proper Visual Hygiene
•     Monitor should be placed about 2-3 feet from the eyes (or at the farthest comfortable distance).
•     Do not gaze constantly at the monitor for long duration. Take your eyes off the screen every 5-10 minutes.
•     Every half an hour or so close your eyes for 1-2 minutes to give them rest.
•     Every hour or so take a 5 minutes break (go for a stroll or run some errand).
•     Make a conscious effort to blink more frequently. Avoid sitting in front of an air conditioner facing its air draft while working on computer.

2.     Lubricant eye drops instilled 3-4 times a day help in soothing the eyes and relieving irritation and redness. Many preparations are available in the market e.g. Refresh tears eye drops. These are preservative free and do not cause any side effects when used long term.

For your short-sightedness, I would suggest that you wear glasses all the time.

I hope I have answered your queries. I will be available for any further queries, should you have any.

Best Regards,
Dr.Mihir Shah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor